Alert archive / California / Wind Advisories in 2016
Wind Advisory 29, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Apr 13, 2016, 2:40 PM PDT for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Apr 13, 2016, 8:24 PM PDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2016, 2:40 PM PDT (21:40 UTC)
- In effect from
- Apr 13, 2016, 8:24 PM PDT
- Expired
- Apr 14, 2016, 9:00 PM PDT
- In force
- 25 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
690 WWUS76 KMFR 132140 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 240 PM PDT WED APR 13 2016 CAZ085-ORZ030-031-140945- /O.NEW.KMFR.WI.Y.0029.160414T0600Z-160415T0000Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 240 PM PDT WED APR 13 2016 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT THURSDAY. * WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. ISOLATED GUSTS UP TO 60 MPH ARE POSSIBLE ON VERY HIGH TERRAIN. * TIMING...11 PM TONIGHT THROUGH 5 PM THURSDAY. * LOCATIONS INCLUDE...SUMMER LAKE...LAKEVIEW...WARNER MOUNTAINS...ADEL...HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE. * IMPACTS...TRAVEL ALONG AREA ROADS MAY BECOME DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 140...31...AND 299. LOOSE OBJECTS MAY ALSO BE BLOWN AWAY OR DAMAGED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CZS
8 follow-up statements
862 WWUS76 KMFR 140156 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 656 PM PDT WED APR 13 2016 CAZ080>082-ORZ021>026-140500- /O.NEW.KMFR.WI.Y.0030.160414T0156Z-160414T0500Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST- CURRY COUNTY COAST-CENTRAL DOUGLAS COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...YREKA...WEED... MOUNT SHASTA...DUNSMUIR...MCCLOUD...COOS BAY...NORTH BEND... REEDSPORT...BANDON...PORT ORFORD...COQUILLE...BROOKINGS... HARBOR...GOLD BEACH...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE...GRANTS PASS... CAVE JUNCTION...STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND 656 PM PDT WED APR 13 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH POSSIBLE. GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE AT HIGH ELEVATIONS. * TIMING...THROUGH 10 PM THIS EVENING. * LOCATIONS INCLUDE...ALL LOCATIONS WEST OF THE CASCADES...THE MT SHASTA AREA...THE SHASTA VALLEY AND WESTERN SISKIYOU COUNTY. * IMPACTS...NUMEROUS REPORTS OF TREE LIMBS BROKEN AND POWER OUTAGES HAVE BEEN REPORTED. MORE TREE LIMBS AND EVEN TREES TOPPLING ARE POSSIBLE AS WELL AS MORE POSSIBLE POWER OUTAGES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-ORZ030-031-141400- /O.CON.KMFR.WI.Y.0029.160414T0600Z-160415T0000Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 656 PM PDT WED APR 13 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT THURSDAY... * WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. ISOLATED GUSTS UP TO 60 MPH ARE POSSIBLE ON VERY HIGH TERRAIN. * TIMING...11 PM TONIGHT THROUGH 5 PM THURSDAY. * LOCATIONS INCLUDE...SUMMER LAKE...LAKEVIEW...WARNER MOUNTAINS...ADEL...HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE. * IMPACTS...TRAVEL ALONG AREA ROADS MAY BECOME DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 140...31... AND 299. LOOSE OBJECTS MAY ALSO BE BLOWN AWAY OR DAMAGED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
753 WWUS76 KMFR 140324 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 824 PM PDT WED APR 13 2016 CAZ083-084-ORZ029-141530- /O.EXB.KMFR.WI.Y.0029.160414T0324Z-160414T1800Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TENNANT...TULELAKE...DORRIS... ALTAMONT...KLAMATH FALLS 824 PM PDT WED APR 13 2016 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT THURSDAY. * WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. ISOLATED GUSTS UP TO 60 MPH ARE POSSIBLE ON VERY HIGH TERRAIN. * TIMING...THROUGH 11 AM THURSDAY. * LOCATIONS INCLUDE...KLAMATH AND LAKE COUNTIES IN OREGON AND MODOC AND EASTERN SISKIYOU COUNTIES IN CALIFORNIA. * IMPACTS...TRAVEL ALONG AREA ROADS MAY BECOME DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 140...31... AND 299. LOOSE OBJECTS MAY ALSO BE BLOWN AWAY OR DAMAGED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ080>082-ORZ021>026-140900- /O.EXT.KMFR.WI.Y.0030.000000T0000Z-160414T0900Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST- CURRY COUNTY COAST-CENTRAL DOUGLAS COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...YREKA...WEED... MOUNT SHASTA...DUNSMUIR...MCCLOUD...COOS BAY...NORTH BEND... REEDSPORT...BANDON...PORT ORFORD...COQUILLE...BROOKINGS... HARBOR...GOLD BEACH...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE...GRANTS PASS... CAVE JUNCTION...STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND 824 PM PDT WED APR 13 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT THURSDAY... * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH POSSIBLE. GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE AT HIGH ELEVATIONS. * TIMING...THROUGH 2 AM THURSDAY. * LOCATIONS INCLUDE...ALL LOCATIONS WEST OF THE CASCADES...THE MT SHASTA AREA...THE SHASTA VALLEY...SISKIYOU AND MODOC COUNTY. * IMPACTS...NUMEROUS REPORTS OF TREE LIMBS BROKEN AND POWER OUTAGES HAVE BEEN REPORTED. MORE TREE LIMBS AND EVEN TREES TOPPLING ARE POSSIBLE AS WELL AS MORE POSSIBLE POWER OUTAGES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-ORZ030-031-141530- /O.EXT.KMFR.WI.Y.0029.160414T0324Z-160415T0000Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 824 PM PDT WED APR 13 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THURSDAY... * WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. ISOLATED GUSTS UP TO 60 MPH ARE POSSIBLE ON VERY HIGH TERRAIN. * TIMING...THROUGH 5 PM THURSDAY. * LOCATIONS INCLUDE...SUMMER LAKE...LAKEVIEW...WARNER MOUNTAINS...ADEL...HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE. * IMPACTS...TRAVEL ALONG AREA ROADS MAY BECOME DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 140...31... AND 299. LOOSE OBJECTS MAY ALSO BE BLOWN AWAY OR DAMAGED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SVEN
522 WWUS76 KMFR 140427 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 927 PM PDT WED APR 13 2016 ...STRONG WINDS CONTINUE INTO THE OVERNIGHT HOURS AND THURSDAY... .STRONG WINDS WILL SPREAD OVER TO EAST OF THE CASCADES THIS EVENING AS THE FRONT CONTINUES TO MOVE EAST. A TROUGH OF LOW PRESSURE LATE TONIGHT...BRINGING A RETURN OF GUSTY WINDS TO THE COAST AND MOVING INLAND THROUGH THE DAY AGAIN TOMORROW. CAZ083>085-ORZ029>031-141630- /O.EXT.KMFR.WI.Y.0029.000000T0000Z-160415T0400Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TENNANT...TULELAKE...DORRIS...ALTURAS... ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 927 PM PDT WED APR 13 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THURSDAY... * WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. ISOLATED GUSTS UP TO 60 MPH ARE POSSIBLE ON VERY HIGH TERRAIN. * TIMING...WINDS INCREASE THIS EVENING. THEN THERE WILL BE A BRIEF DECREASE IN THE WINDS THURSDAY MORNING BEFORE INCREASING AGAIN IN THE AFTERNOON. * LOCATIONS INCLUDE...KLAMATH AND LAKE COUNTIES IN OREGON AND MODOC AND EASTERN SISKIYOU COUNTIES IN CALIFORNIA. * IMPACTS...TRAVEL ALONG AREA ROADS MAY BECOME DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 140...31... AND 299. LOOSE OBJECTS MAY ALSO BE BLOWN AWAY OR DAMAGED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ080>082-ORZ021>026-141630- /O.EXT.KMFR.WI.Y.0030.000000T0000Z-160415T0000Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST- CURRY COUNTY COAST-CENTRAL DOUGLAS COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...YREKA...WEED... MOUNT SHASTA...DUNSMUIR...MCCLOUD...COOS BAY...NORTH BEND... REEDSPORT...BANDON...PORT ORFORD...COQUILLE...BROOKINGS... HARBOR...GOLD BEACH...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE...GRANTS PASS... CAVE JUNCTION...STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND 927 PM PDT WED APR 13 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THURSDAY... * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH POSSIBLE. GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE AT HIGH ELEVATIONS. * TIMING...WINDS DECREASE BRIEFLY THIS EVENING. WINDS THEN INCREASE AGAIN AT THE COAST AROUND MIDNIGHT WITH THE STRONGEST WINDS IN THE MORNING...THEN SPREAD INLAND DURING THE DAY THURSDAY. * LOCATIONS INCLUDE...ALL LOCATIONS WEST OF THE CASCADES...THE MT SHASTA AREA...THE SHASTA VALLEY...SISKIYOU AND MODOC COUNTY. * IMPACTS...NUMEROUS REPORTS OF TREE LIMBS BROKEN AND POWER OUTAGES HAVE BEEN REPORTED. MORE TREE LIMBS AND EVEN TREES TOPPLING ARE POSSIBLE AS WELL AS MORE POSSIBLE POWER OUTAGES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
016 WWUS76 KMFR 141050 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 350 AM PDT THU APR 14 2016 ...STRONG WINDS CONTINUE INTO THIS EVENING... .A TROUGH OF LOW PRESSURE MOVING INLAND WILL BRING ANOTHER EPISODE OF GUSTY WINDS THROUGH THIS EVENING. WINDS AT THE COAST AND WEST OF THE CASCADES WILL INCREASE THIS MORNING AND REMAIN STRONG THIS AFTERNOON WHILE WINDS EAST OF THE CASCADES WILL PEAK LATE THIS MORNING INTO THIS AFTERNOON AND REMAIN STRONG INTO THIS EVENING. CAZ083>085-ORZ029>031-142300- /O.CON.KMFR.WI.Y.0029.000000T0000Z-160415T0400Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TENNANT...TULELAKE...DORRIS...ALTURAS... ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 350 AM PDT THU APR 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH EXCEPT GUSTS UP TO 60 MPH ARE POSSIBLE ON VERY HIGH TERRAIN. * TIMING...WINDS WILL INCREASE THIS MORNING INTO THE AFTERNOON THEN REMAIN STRONG INTO THIS EVENING. * LOCATIONS INCLUDE...KLAMATH AND LAKE COUNTIES IN OREGON AND MODOC AND EASTERN SISKIYOU COUNTIES IN CALIFORNIA. * IMPACTS...TRAVEL ALONG AREA ROADS MAY BECOME DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 140...31... AND 299. LOOSE OBJECTS MAY ALSO BE BLOWN AWAY OR DAMAGED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ080>082-ORZ021>026-142300- /O.CON.KMFR.WI.Y.0030.000000T0000Z-160415T0000Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST- CURRY COUNTY COAST-CENTRAL DOUGLAS COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...YREKA...WEED... MOUNT SHASTA...DUNSMUIR...MCCLOUD...COOS BAY...NORTH BEND... REEDSPORT...BANDON...PORT ORFORD...COQUILLE...BROOKINGS... HARBOR...GOLD BEACH...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE...GRANTS PASS... CAVE JUNCTION...STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND 350 AM PDT THU APR 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH EXCEPT GUSTS UP TO 60 MPH ARE POSSIBLE AT HIGH ELEVATIONS. * TIMING...WINDS WILL INCREASE THIS MORNING INTO THE EARLY AFTERNOON THEN REMAIN STRONG THROUGH THIS AFTERNOON. * LOCATIONS INCLUDE...ALL LOCATIONS WEST OF THE CASCADES...THE MT SHASTA AREA...THE SHASTA VALLEY...SISKIYOU AND MODOC COUNTY. * IMPACTS...THESE WINDS MAY BREAK TREE LIMBS OR TOPPLE TREES AND CAUSE POWER OUTAGES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DW
512 WWUS76 KMFR 142112 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 212 PM PDT THU APR 14 2016 CAZ083>085-ORZ029>031-150400- /O.CON.KMFR.WI.Y.0029.000000T0000Z-160415T0400Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TENNANT...TULELAKE...DORRIS...ALTURAS... ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 212 PM PDT THU APR 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH EXCEPT GUSTS UP TO 60 MPH ARE POSSIBLE ON VERY HIGH TERRAIN. * TIMING...WINDS WILL PEAK THIS AFTERNOON THEN DIMINISH THROUGH THIS EVENING. STRONGER WINDS ARE POSSIBLE IN AREAS OF HEAVIER PRECIPITATION. * LOCATIONS INCLUDE...KLAMATH AND LAKE COUNTIES IN OREGON AND MODOC AND EASTERN SISKIYOU COUNTIES IN CALIFORNIA. * IMPACTS...TRAVEL ALONG AREA ROADS MAY BECOME DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 140...31... AND 299. LOOSE OBJECTS MAY ALSO BE BLOWN AWAY OR DAMAGED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ080>082-ORZ021>026-150000- /O.CON.KMFR.WI.Y.0030.000000T0000Z-160415T0000Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST- CURRY COUNTY COAST-CENTRAL DOUGLAS COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...YREKA...WEED... MOUNT SHASTA...DUNSMUIR...MCCLOUD...COOS BAY...NORTH BEND... REEDSPORT...BANDON...PORT ORFORD...COQUILLE...BROOKINGS... HARBOR...GOLD BEACH...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE...GRANTS PASS... CAVE JUNCTION...STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND 212 PM PDT THU APR 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH EXCEPT GUSTS UP TO 60 MPH ARE POSSIBLE AT HIGH ELEVATIONS. * TIMING...WINDS WILL PEAK THIS AFTERNOON THEN DIMINISH THROUGH THIS EVENING. STRONGER WINDS ARE POSSIBLE IN AREAS OF HEAVIER PRECIPITATION. * LOCATIONS INCLUDE...ALL LOCATIONS WEST OF THE CASCADES...THE MT SHASTA AREA...THE SHASTA VALLEY...SISKIYOU AND MODOC COUNTY. * IMPACTS...THESE WINDS MAY BREAK TREE LIMBS OR TOPPLE TREES AND CAUSE POWER OUTAGES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
142 WWUS76 KMFR 150002 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 502 PM PDT THU APR 14 2016 CAZ083-084-ORZ029-150115- /O.CAN.KMFR.WI.Y.0029.000000T0000Z-160415T0400Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- 502 PM PDT THU APR 14 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. $$ CAZ080>082-ORZ021>026-150115- /O.EXP.KMFR.WI.Y.0030.000000T0000Z-160415T0000Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST- CURRY COUNTY COAST-CENTRAL DOUGLAS COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...YREKA...WEED... MOUNT SHASTA...DUNSMUIR...MCCLOUD...COOS BAY...NORTH BEND... REEDSPORT...BANDON...PORT ORFORD...COQUILLE...BROOKINGS... HARBOR...GOLD BEACH...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE...GRANTS PASS... CAVE JUNCTION...STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND 502 PM PDT THU APR 14 2016 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$ CAZ085-ORZ030-031-150400- /O.CON.KMFR.WI.Y.0029.000000T0000Z-160415T0400Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 502 PM PDT THU APR 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL CONTINUE TO DIMINISH THROUGH THIS EVENING. STRONGER WIND GUSTS ARE POSSIBLE IN AREAS OF HEAVIER PRECIPITATION. * LOCATIONS INCLUDE...KLAMATH AND LAKE COUNTIES IN OREGON AND MODOC IN CALIFORNIA. * IMPACTS...TRAVEL ALONG AREA ROADS MAY BECOME DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 140...31... AND 299. LOOSE OBJECTS MAY ALSO BE BLOWN AWAY OR DAMAGED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FB
934 WWUS76 KMFR 150033 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 533 PM PDT THU APR 14 2016 CAZ085-ORZ030-031-150400- /O.CON.KMFR.WI.Y.0029.000000T0000Z-160415T0400Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 533 PM PDT THU APR 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL CONTINUE TO DIMINISH THROUGH THIS EVENING. STRONGER WIND GUSTS ARE POSSIBLE IN AREAS OF HEAVIER PRECIPITATION. * LOCATIONS INCLUDE...SUMMER LAKE...SILVER LAKE...CHRISTMAS VALLEY...ADEL...AND THE WARNER VALLEY IN OREGON. THE WARNER MOUNTAINS IN MODOC COUNTY OF NORTHERN CALIFORNIA. * IMPACTS...TRAVEL ALONG AREA ROADS MAY BECOME DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 140...31...AND 299. LOOSE OBJECTS MAY ALSO BE BLOWN AWAY OR DAMAGED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FB
879 WWUS76 KMFR 150401 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 901 PM PDT THU APR 14 2016 CAZ085-ORZ030-031-150515- /O.EXP.KMFR.WI.Y.0029.000000T0000Z-160415T0400Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 901 PM PDT THU APR 14 2016 ...WIND ADVISORY HAS EXPIRED... WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Apr 13, 2:23 PM PDT, 17 minutes earlier.
Area forecast discussion, Apr 13, 2:23 PM PDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
223 PM PDT WED APR 13 2016
.SHORT TERM...
A RATHER DYNAMIC SYSTEM WILL APPROACH THE COAST WEDNESDAY NIGHT
AND THROUGH THURSDAY. THIS ENCLOSED LOW WILL PRODUCE BROAD
SYNOPTIC ASCENT ALONG AND BEHIND THE COLD FRONT. AS A RESULT, HIGH
PROBABILITY OF RAIN AND SNOW ACROSS OUR AREA THROUGH THURSDAY. THE
OTHER INTERESTING FEATURE OF THIS SYSTEM IS HOW COLD THE AIR MASS
IS BEHIND THE COLD FRONT. SNOW LEVELS FALLING TO 3500 FEET IN
ADDITION TO 1000 TO 500 MB THICKNESS VALUES UNDER 5400 METERS,
WHICH TYPICAL OF A WINTER TIME AIR MASS OVER THE PLAINS.
AS FOR SNOW, WE'RE EXPECTING RATHER LOW SNOW LEVELS, BUT WILL HAVE
TROUBLE ACCUMULATING AT SOME OF THE LOWER ELEVATIONS. HIGHER
ELEVATIONS AROUND CRATER LAKE AND DIAMOND LAKE WILL SEE SNOW
ACCUMULATIONS AROUND 6-12 INCHES. HOWEVER, A LOT OF THIS SNOW
WILL MELT RATHER QUICKLY GIVEN HOW LATE IT IS IN THE SEASON.
AS FOR THUNDERSTORMS, LIGHTNING ACTIVITY IS CURRENTLY OCCURING
OFF THE COAST AS OF 2PM THURSDAY. THIS POTENTIAL INSTABILITY WILL
PUSH TOWARDS THE COASTAL WATERS THIS EVENING WITH A RATHER DRY AIR
MASS ALOFT. SOME RELATIVELY STRONG THUNDERSTORMS ARE POSSIBLE AS
THESE STORMS MOVE TOWARDS THE COAST. OTHERWISE, THE COLD AIR
MOVING ON LAND WILL GIVE US A SLIGHT CHANCE FOR THUNDERSTORMS
THURSDAY AFTERNOON FOR THE MAJORITY OF THE REGION. SOMEONE SHOULD
CALL JIM CANTORE AND TELL HIM THUNDER SNOW IS A POSSIBILITY NEAR
MOUNT SHASTA AND OTHER LOCATIONS THURSDAY.
AS FOR WINDS, SUSTAINED WINDS AND GUSTS AHEAD AND BEHIND OF THE
FRONT SHOULD BE QUITE STRONG ON THE EAST SIDE AND AT HIGHER
ELEVATIONS. LOW LEVEL LAPSE RATES ON THE EAST SIDE ARE AROUND 8.5
TO 9.5 C/KM THURSDAY MORNING, SO WINDS IN THIS LAYER SHOULD
EASILY MIX DOWN NEAR SUMMER LAKER AND THE WARNER MOUNTAINS, HENCE
THE WIND ADVISORY FOR THURSDAY.
AFTER THIS SYSTEM PASSES, HIGH PRESSURE WILL SETTLE IN.
-SMITH
.LONG TERM...SUNDAY THROUGH WEDNESDAY...THE EXTENDED FORECAST STARTS
OUT ON A WARM TO HOT NOTE AS AN AREA OF STRONG UPPER LEVEL HIGH
PRESSURE WILL BE CENTERED RIGHT OVER US ON SUNDAY. TEMPERATURES
ACROSS THE AREA WILL BE FROM 15 TO 25 DEGREES ABOVE NORMAL. THIS
WILL PROBABLY ALSO BE TRUE AT THE COAST WITH THE LOW LEVEL THERMAL
TROUGH JUST OFFSHORE. LOW PRESSURE WILL APPROACH THE AREA EARLY NEXT
WEEK AND NUDGE THE RIDGE EAST, BUT THE MODELS CONTINUE TO EXHIBIT
DIFFERENCES IN TIMING. THE THERMAL TROUGH MOVES INLAND ON MONDAY
ACCORDING TO ALL THE MODELS, SO THE COAST IS LIKELY TO BE MUCH
COOLER. WHILE WE ALSO HAVE TEMPERATURES COOLING OFF A LITTLE INLAND
ON MONDAY, THIS IS NOT CERTAIN, AND MONDAY MAY BE JUST AS HOT AS
SUNDAY IF THE SLOWER MODELS ARE CORRECT. NO MATTER WHICH MODELS ARE
CORRECT, LOW PRESSURE SHOULD BE NEAR ENOUGH BY TUESDAY TO COOL ALL
AREAS AND BRING A CHANCE FOR RAIN TO AT LEAST THE WEST SIDE. WE
SHOULD COOL EVEN FURTHER WITH HIGHER CHANCE FOR RAIN BY WEDNESDAY.
ALL MODELS ARE HINTING AT MUCH STRONGER, WETTER SYSTEMS LATER NEXT,
SO WE'LL PROBABLY SEE ANOTHER SUDDEN PATTERN SHIFT SIMILAR TO THE
ONE WE WILL HAVE OVER THE NEXT COUPLE OF DAYS. -WRIGHT
&&
.AVIATION...FOR THE 13/18Z TAF CYCLE...THE MAIN CHANGE TO THE 18Z
TAFS WAS TO INTRODUCE THUNDERSTORM POTENTIAL TO KOTH. A STRONG COLD
FRONT IS NOW APPROXIMATELY 250 MILES WEST OF THE COAST AND THERE IS
A LINE OF THUNDERSTORMS ALONG THE FRONT. AT CURRENT RATE AND
ASSUMING THE STORMS HOLD TOGETHER, THE LINE SHOULD ARRIVE AT THE
COOS COAST AROUND 14/00Z. IT IS POSSIBLE THIS LINE MAKES IT INLAND
TO THE UMPQUA THIS EVENING, BUT CONFIDENCE WAS NOT HIGH ENOUGH TO
INCLUDE IN THE KRBG TAF YET. ELSEWHERE, EXPECT BREEZY SOUTH TO
SOUTHWEST WINDS TO DEVELOP OVER THE ENTIRE AREA (LOCALLY NORTHWEST
AT KMFR DUE TO TYPICALLY CHANNELING) AS THE FRONT APPROACHES. STRONG
LOW LEVEL WIND SHEAR IS EXPECTED AT THE COAST AHEAD OF THE FRONT.
RAIN WILL OVERSPREAD THE AREA WITH A MIX OF MVFR AND IFR CONDITIONS.
THERE MAY BE A BREAK IN THE RAIN OVERNIGHT, THEN A POTENT UPPER
LEVEL SYSTEM WILL BRING INCREASING RAIN AND WIND AGAIN THURSDAY
MORNING. SHEAR AND IFR CONDITIONS WILL BE POSSIBLE OVER A WIDER AREA
AS THIS SYSTEM MOVES THROUGH. -WRIGHT
&&
.MARINE...UPDATED 905 AM PDT WED 12 APR 2016...A 16 FOOT 14 SECOND
SWELL MOVED THROUGH BUOY 002 LAST NIGHT AND IS NOW PROPAGATING INTO
OUR COASTAL WATERS. THIS WAS NOT PICKED UP BY THE MODELS, BUT IT HAS
APPEARED AT BUOY 15. THE SWELL WILL BE VERY STEEP OVER MUCH OF THE
OUTER WATERS FROM CAPE BLANCO NORTH THIS MORNING, AND THE SMALL
CRAFT ADVISORY WAS UPGRADED TO A HAZARDOUS SEAS WARNING. THE SWELL
IS EXPECTED TO DECAY AS IT MOVES INTO THE INNER WATERS, SO WHILE IT
WON'T BE AS STEEP, IT WILL BE A HIGH AND POWERFUL SWELL. THE
FORECAST FOR CONDITIONS ASSOCIATED WITH THE FRONT THIS AFTERNOON AND
EVENING STILL LOOKS GOOD, SO THE REMAINDER OF THE PREVIOUS
DISCUSSION IS STILL VALID AND FOLLOWS. -WRIGHT
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 11 PM THIS EVENING TO 5 PM PDT THURSDAY FOR
ORZ030-031.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 PM PDT
THURSDAY ABOVE 5500 FEET FOR FOR ORZ027-028.
HIGH SURF ADVISORY FROM 5 AM TO 5 PM PDT THURSDAY FOR
ORZ021-022.
CA...WIND ADVISORY FROM 11 PM THIS EVENING TO 5 PM PDT THURSDAY FOR
CAZ085.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 PM PDT
THURSDAY ABOVE 4500 FEET FOR FOR CAZ080.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 5 AM PDT THURSDAY FOR PZZ350-356.
GALE WARNING UNTIL 5 AM PDT THURSDAY FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING FROM 5 AM TO 5 PM PDT THURSDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY UNTIL 2 PM PDT THIS AFTERNOON FOR
PZZ370-376.
HAZARDOUS SEAS WARNING UNTIL 2 PM PDT THIS AFTERNOON FOR
PZZ370-376.
CZS/TRW/BTLThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:59 AM PDT | Winter Weather Advisory | MFR | Siskiyou | 42 hr |
| Apr 13, 3:08 AM PDT | Small Craft Advisory | MFR | 11 hr | |
| Apr 13, 8:54 AM PDT | Hazardous Seas Warning | MFR | 5 hr | |
| Apr 13, 4:43 PM PDT | Special Marine Warning | MFR | 92 min |
Nearby
Wind Advisories in California, 2016Wind Advisories in Oregon, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.